Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 10, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Feb 17, 2008, 9:39 AM CST for Hancock County, McDonough County, Illinois. It took effect at Feb 17, 2008, 3:35 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 9:39 AM CST (15:39 UTC)
- In effect from
- Feb 17, 2008, 3:35 PM CST
- Expired
- Feb 21, 2008, 3:53 AM CST
- In force
- 4 days
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Hancock County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 134 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Colmar (CLMI2). The gauge peaked at 23.43 ft at Feb 19, 2008, 8:00 PM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05584500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 17, 3:24 AM CST, 6 hours 15 minutes earlier.
Area forecast discussion, Feb 17, 3:24 AM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 AM CST SUN FEB 17 2008
.SYNOPSIS...
THE 00Z ANALYSIS SHOWED A COMPLICATED H5 FLOW PATTERN. THE UPPER
LOW WAS OVER W TEXAS WITH 180M HEIGHT FALLS OVER THE BIG BEND
REGION. SEVERAL S/WS WERE LINED UP UPSTREAM OF THE W TEXAS LOW.
THE NRN MOST S/W OVER MONTANA LOOKED QUITE VIGOROUS WITH 120M HGT
FALLS OVER NORTH DAKOTA. H8 MOISTURE FEED AHEAD OF THE SRN STREAM
LOW WAS IMPRESSIVE FOR LATE WINTER. H8 DEWPOINTS OF 10C TO 16C
WERE FEEDING NORTH THROUGH ERN TX AND OK. AS OF 06Z THE SURFACE
LOW WAS OVER NERN OK WITH A LARGE PCPN SHIELD AS FAR N AS CENTRAL
IA AND NRN IL. AFTER A BRIEF PERIOD OF FZRA OVER THE SRN AND CNTRL
CWA LATE SATURDAY EVENING...MOST OF THE PCPN HAD CHANGED BACK TO
RAIN WITH SURFACE TEMPS IN THE MID 30S AND DEWPOINTS AOA 32. TEMPS
OVER THE NRN COUNTIES ROUGHLY N OF A KFEP...KIOW...KFFL LINE WERE
AOB 32 WITH LIGHT TO MODERATE FZRA OCCURRING AS OF 08Z.
&&
.DISCUSSION...
FIRST OF ALL NO CHANGES ARE PLANNED AS FAR AS THE HEADLINES ARE
CONCERNED. SO FAR THE STORM IS ON TRACK WITH PREVIOUS SHIFTS
FORECAST AND SEE NO NEED TO MAKE ANY DRASTIC CHANGES. AFTER
LOOKING HOW THE 00Z MODELS WERE VERIFYING AT 06Z...HAVE DECIDED TO
BASE THE FORECAST PIMARILY ON THE GFS SINCE IT HAD A BETTER HANDLE
ON THE LOCATION OF THE SURFACE LOW. THE SURFACE LOW IS PROGGED TO
TRACK NORTHEAST INTO WEST CENTRAL IL BY 18Z WITH THE H8 LOW MOVING
ALONG THE MS RIVER. THIS TRACK SUGGESTS THAT THE HEAVIEST PCPN
SHOULD OCCUR ALONG AND EAST OF THE RIVER WHICH CURRENT RADAR
IMAGES SUPPORT. TEMPS WILL BE WARM ENUF TO KEEP THE PCPN ALL RAIN
EXCEPT OVER THE NW ONE THIRD TO ONE FOURTH OF THE CWFA WHERE FZRA
WILL CONTINUE AS WINDS BACK TO THE NE REINFORCING THE COLDER AIR
AT THE SURFACE. WITH THE HEAVIEST RAINS STILL EXPECTED OVER THE
ERN CWFA THE FLOOD WATCH WILL CONTINUE. THIS AFTERNOON AS THE
SURFACE LOW MOVES INTO MI COLDER AIR WILL SURGE EAST ACROSS THE
AREA CHANGING THE FZRA/RA TO SNOW. AT THE SAME TIME THE DEF ZONE
WILL BECOME ESTABLISHED OVER ERN IA. SNOWFALL AMOUNTS OF 6 TO 8
INCHES ARE STILL EXPECTED OVER THE NW FOURTH OF THE CWFA BY LATE
TONIGHT. HOWEVER...THE CHANGE OVER TO SNOW THIS MORNING WILL BE
CRITICAL TO THE OVERALL SNOW AMOUNTS. SNOWFALL AMOUNTS WILL DROP
OFF RAPIDLY TO THE EAST WITH THE IL COUNTIES RECEIVING AN INCH OR
TWO. MODELS ARE STILL SHOWING VERY STRONG WINDS DEVELOPING THIS
AFTERNOON OVER THE AREA. WITH 6+ INCHES OF SNOW EXPECTED IN THE NW
THIS AREA COULD SEE BLIZZARD CONDITIONS FOR AWHILE LATE THIS
AFTERNOON AND THIS EVENING. FOR NOW WILL LET THE WINTER STORM
WARNING RIDE. THE DAY SHIFT WILL BE ABLE TO MONITOR THE STORM FOR
A FEW HOURS TO SEE HOW THE WIND AND SNOW ARE EVOLVING THEN MAKE
THE DECISION WHETHER TO UPGRADE OR NOT. STRONG WINDS AND BLOWING
SNOW WILL ALSO IMPACT AREAS TO THE EAST THIS EVENING BUT WITH
SNOWFALL AMOUNTS MUCH LESS THAN TO THE WEST...CONDITIONS ARE ONLY
EXPECTED TO MEET ADVISORY CRITERIA AT THE WORST. AFTER THIS
EVENING SCATTERED SNOW SHOWERS WILL LINGER THROUGH MONDAY AS H5
TROF AXIS SWINGS THROUGH THE CWFA. STRONG LOW LEVEL CAA THROUGH
MONDAY WILL KEEP TEMPS FROM RECOVERING MUCH DURING THE DAY AND
KEPT HIGHS A FEW DEGREES ABOVE THE EXPECTED MORNING LOWS. SURFACE
RIDGE WILL MOVE THROUGH THE AREA MONDAY NIGHT AND TUESDAY MORNING
SUPPORTING TEMPS BELOW ZERO AGAIN FOR THE NRN THIRD OF THE CWFA
AND SINGLE DIGITS SOUTH. THE 00Z MODELS HAVE PUSHED THE MIDWEEK
SYSTEM FURTHER SOUTH...INTO THE SRN PLAINS. THEREFORE HAVE
DECREASED POPS DURING THE PERIOD AND STARTED TO TREND TEMPS DOWN
FOR WEDNESDAY AND WEDNESDAY NIGHT. THURSDAY AND FRIDAY THE GFS AND
ECMWF DIVERGE WITH THE GFS MOVING THE SRN PLAINS STORM EAST
THROUGH THE GULF COAST STATES. THE ECMWF ON THE OTHER HAND LIFTS
THE STORM NE OVER THE MID MS VALLEY. WITH THE UNCERTAINTY IN THE
MODEL PROGS HAVE LEFT THE PREVIOUS FORECAST INTACT WITH CHANCE
POPS FOR SNOW OVER MOST OF THE AREA THURSDAY THROUGH SATURDAY.
...DLF...
&&
.AVIATION...
IFR TO LIFR CONDITIONS SHOULD PERSIST AT ALL SITES THROUGH AT LEAST
MON MRNG...WITH CIGS/VIS LIKELY LIFTING INTO MVFR RANGE THROUGH
MIDDAY MON. PRECIP HAS OVERSPREAD THE AREA...WITH RAIN AT KBRL/KMLI
AND FZRA AT KCID/KDBQ. PRECIP MAY CHANGE TO RAIN BRIEFLY THIS MRNG
AT KCID/KDBQ BEFORE CHANGEOVER TO SNOW BEGINS IN THE LATE MRNG/EARLY
AFTN...WITH CHANGE TO SNOW AT KMLI/KBRL BY MID-AFTN. WINDS WILL
BACK FROM SERLY TO NERLY THIS MRNG...THEN TO NWRLY IN THE LATE
MRNG/EARLY AFTN AS THE SFC LOW LIFTS NEWD ACROSS THE MS RIVER
VALLEY. NWLY WINDS WILL INCREASE TO 20-30MPH WITH GUSTS TO 40
MPH...CREATING BLOWING SNOW OR NEAR-BLIZZARD CONDITIONS PARTICULARLY
AT KCID/KDBQ BUT POSSIBLY INTERMITTENTLY AT KMLI/KBRL AS WELL.
MAYES
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-VAN BUREN-WASHINGTON.
FLOOD WATCH THROUGH THIS AFTERNOON FOR DES MOINES-HENRY IA-LEE.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LOUISA-
MUSCATINE-SCOTT.
IL...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-JO
DAVIESS-STEPHENSON.
FLOOD WATCH THROUGH THIS AFTERNOON FOR BUREAU-HANCOCK-HENDERSON-
HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-WARREN-
WHITESIDE.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR HENRY IL-
MERCER-ROCK ISLAND-WHITESIDE.
MO...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR SCOTLAND.
FLOOD WATCH THROUGH THIS AFTERNOON FOR CLARK.
&&
DLF/MAYESHazardous weather outlook, Feb 17, 4:52 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 452 AM CST SUN FEB 17 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 452 AM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A STRONG WINTER STORM WILL MOVE NORTHEAST THROUGH MISSOURI AND NORTHWEST ILLINOIS TODAY. THE STORM WILL CONTINUE TO SPREAD RAIN AND FREEZING RAIN OVER THE AREA THIS MORNING. THE FREEZING RAIN WILL BE LIMITED TO AREAS ROUGHLY NORTHWEST OF A FREEPORT...CEDAR RAPIDS...FAIRFIELD LINE. ICE ACCUMULATIONS OF A QUARTER TO A HALF INCH WILL BE POSSIBLE. PARTS OF SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS COULD ALSO HAVE A FEW THUNDERSTORMS AND LOCALLY HEAVY RAINS THIS MORNING. RUNOFF FROM THE RAIN AND SNOW MELT COULD CAUSE SOME FLOODING. THE RAIN WILL CHANGE TO SNOW FROM LATE THIS MORNING INTO THIS AFTERNOON. SUBSTANTIAL SNOW ACCUMULATIONS ARE EXPECTED WEST OF A LINE FROM MEMPHIS MISSOURI THROUGH FREEPORT ILLINOIS. PARTS OF THIS AREA COULD SEE AS MUCH AS 6 TO 8 INCHES OF SNOW BY LATE THIS EVENING. SNOWFALL AMOUNTS WILL DROP OFF RAPIDLY TO THE EAST. AMOUNTS OF 1 OR 2 INCHES ARE EXPECTED OVER WEST CENTRAL ILLINOIS. VERY WINDY CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON AND THIS EVENING. NORTHWEST WINDS WILL BE INCREASING TO 20 TO 30 MPH WITH GUSTS TOPPING 40 MPH AT TIMES. THE STRONG WINDS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. THE STRONG WINDS...SNOWFALL AND BLOWING SNOW WILL CREATE NEAR BLIZZARD CONDITIONS THIS AFTERNOON AND THIS EVENING OVER PARTS OF NORTHWEST ILLINOIS...EAST CENTRAL AND SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE AREA EARLY THIS WEEK. TEMPERATURES AROUND ZERO AND WIND CHILL BETWEEN -10 AND -20 ARE EXPECTED MONDAY NIGHT. ANOTHER WINTER STORM MAY MOVE THROUGH THE REGION FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. BUT...SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAIN...SNOW AND ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE DURING THIS WINTER STORM.
In the hours before
Local storm report, Feb 17, 9:01 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
901 AM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY SNOW 4 E WHAT CHEER 41.41N 92.28W
02/17/2008 M1.0 INCH KEOKUK IA TRAINED SPOTTER
INCH OF SNOW HAS FALLEN IN LAST HOUR. CONTINUES AS
MODERATE SNOW WITH ROADS ICE/SNOW COVERED.
&&
WESpecial weather statement, Feb 17, 9:03 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 903 AM CST SUN FEB 17 2008 IAZ067-068-078-089-099-ILZ009-015>018-024>026-034-035-MOZ010- 171815- MUSCATINE-SCOTT-LOUISA-DES MOINES-LEE-WHITESIDE-ROCK ISLAND- HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH- CLARK- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... WAPELLO...BURLINGTON...FORT MADISON...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...KAHOKA 903 AM CST SUN FEB 17 2008 ...MODERATE TO HEAVY RAIN WITH FLOODING OF SMALL STREAMS AND CREEKS... MODERATE TO HEAVY RAIN WILL MOVE NORTH ACROSS THE AREA THROUGH LATE MORNING. ADDITIONAL RAINFALL AMOUNTS WITHIN THIS AREA OF RAIN WILL RANGE FROM AROUND TWO TENTHS TO LOCALLY NEAR ONE HALF INCH. IN MANY LOCATIONS THIS RAIN WILL BE FALLING ON FROZEN OR SNOW COVERED GROUND AND WILL GO INTO RUNOFF CAUSING SIGNIFICANT RISES AND FLOODING ON SOME SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS.
Local storm report, Feb 17, 9:07 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
907 AM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW NNW SPRINGVILLE 42.06N 91.45W
02/17/2008 M1.3 INCH LINN IA TRAINED SPOTTER
SNOWFALL SINCE 730 AM. STILL SNOWING.
&&
MIKEZLocal storm report, Feb 17, 9:17 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 5 NW IOWA CITY 41.71N 91.60W
02/17/2008 E0.8 INCH JOHNSON IA TRAINED SPOTTER
MODERATE SNOW ON NORTH SIDE OF CORALVILLE WITH 3/4 INCH
OF NEW SNOWFALL.
&&
12Local storm report, Feb 17, 9:20 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 AM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HEAVY RAIN E SOLON 41.80N 91.49W
02/17/2008 M1.00 INCH JOHNSON IA TRAINED SPOTTER
STILL SNOWING.
&&
MIKEZLocal storm report, Feb 17, 9:24 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 AM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM HEAVY RAIN NE AUGUSTA 40.23N 90.95W
02/17/2008 M0.92 INCH HANCOCK IL TRAINED SPOTTER
SINCE MIDNIGHT.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:36 PM CST | River Flood Warning | DVN | Henry, Rock Island | 8 days |
| Feb 17, 3:39 PM CST | River Flood Advisory | DVN | Henry, Rock Island, Whiteside | 4 hr |
| Feb 17, 9:39 AM CST | River Flood Warning | DVN | Clark | 34 hr |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.